On the Size of a Stable Minimal Surface in R3

  • J. L. Barbosa
  • M. do Carmo


Let M be a two’dimensional, orientable C∞-manifold. A domain \({D} \subset {M} \) is an open, connected subset with compact closure \({D} \subset {M} \) and such that the boundary \({\partial}{D}\) is a finite union of piece-wise smooth curves.


Branch Point Minimal Immersion Holomorphic Curve Local Diffeomorphism Spherical Image 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    M. Berger, P. Gauduchon, and E. Mazet, "Le spectre d’une variété Riemannienne," Lecture Notes in Math. No. 194, Springer-Verlag, Berlin, 1971.Google Scholar
  2. [2]
    R. C. Gunning, "Lectures on Riemann Surfaces," Princeton Math. Notes, Princeton Univ. Press, Princeton. New Jersey, 1966.Google Scholar
  3. [3]
    W. K. Hayman, and S. Friedland, "Eigenvalue inequalities for the Dirichlet problem on the sphere and the growth of subharmonic functions," to appear.Google Scholar
  4. [4]
    L. Uchtenstein, "Beiträge zur theorie der linearen partiellen differentialgleichungen zwelter ordnung von elliptischen typus. Rend. Circ. Mat. Palermo 23 (1912), 201-211.Google Scholar
  5. [5]
    L. Lindelöf, "Sur les llmites entre lesquelles le caténoide est une surface minima," Math. Ann., 2 (1870), 160-166.Google Scholar
  6. [6]
    J. Peetre, "A generalization of Courant’s nodal domain theorem," Math. Scand., S (1957), 15-20.Google Scholar
  7. [7]
    T. Radó, On the Problem of Plateau, Springer-Verlag, New York, Heidelberg. Berlin 1971.Google Scholar
  8. [8]
    A. H. Schwarz, Gesammelte Math. Abhandlungen, Erster Band, J. Springer, Berlin, 1890, 224-269 and 151-167.Google Scholar
  9. [9]
    J. Simons, "Minimal varieties in Riemannian manifolds," Annuals of Math., 88, (1968), 62-105.Google Scholar
  10. [10]
    S. Smale, "On the Morse index theorem," Journal of Math. and Mech., 14 (1965), 1049-1056.Google Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2012

Authors and Affiliations

  • J. L. Barbosa
    • 1
  • M. do Carmo
    • 1
  1. 1.Instituto de Matematica Pura e AplicadaRio de JaneiroBrasil

Personalised recommendations